phone +7 (3412) 91 60 92

Archive of Issues

Russia Saint Petersburg
Section Mathematics
Title Normal forms of the equations of thermodynamics
Author(-s) Vaganyan A.S.a
Affiliations Saint Petersburg State Universitya
Abstract In this article we consider applications of the theory of normal forms to the questions of thermodynamics of non-ideal media described by thermal equations of state. On the basis of the fundamental Gibbs-Duhem equation the notion of contact equivalence of such equations is introduced. Basic results from formal theory of normal forms for contact systems with a polynomial quasi-homogeneous unperturbed Hamiltonian are given, the definition of normal form of a contact Hamiltonian and the normalization theorem are formulated. From the application point of view, models for a mixture of non-ideal gases and classical hydrogen plasma are considered. For the equation of state of a mixture of non-ideal gases given in the form of a virial expansion it is shown that this equation is contact-equivalent to the equation of state of a mixture of ideal gases. Furthermore, explicit formulae for one of the possible normalizing transformations are given. Non-triviality of the physical effects that take place due to the impact of resonant perturbations on a model of ideal medium is illustrated by the example of perturbed equation for the Debye-Hückel model of hydrogen plasma. For this model the lowest terms of the perturbation in normal form are determined and their physical meaning is explained.
Keywords normal forms, equations of state, non-ideal media, virial expansion, Debye-Hückel plasma
UDC 517.9
MSC 34C20
DOI 10.20537/vm160105
Received 29 February 2016
Language Russian
Citation Vaganyan A.S. Normal forms of the equations of thermodynamics, Vestnik Udmurtskogo Universiteta. Matematika. Mekhanika. Komp'yuternye Nauki, 2016, vol. 26, issue 1, pp. 58-67.
  1. Krichevskii I.R. Ponyatiya i osnovy termodinamiki (Concepts and fundamentals of thermodynamics), Moscow: Khimiya, 1970, 440 p.
  2. Basov V.V., Vaganyan A.S. Normal forms of Hamiltonian systems, Differential Equations and Control Processes, 2010, no. 4, pp. 86-107.
  3. Belitskii G.R. Invariant normal forms of formal series, Functional Analysis and Applications, 1979, vol. 13, no. 1, pp. 46-47.
  4. Landau L.D., Lifshitz E.M. Teoreticheskaya fizika. Tom V. Statisticheskaya fizika. Chast' 1 (Course of Theoretical Physics. Vol. 5. Statistical Physics. Part I), 5th ed., Moscow: Fizmatlit, 2002, 616 p.
Full text
<< Previous article
Next article >>